MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO ADVANCE SCREW 9X35MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US MILAGRO ADVANCE SCREW 9X35MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Catalog Number 231826
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an unknown procedure, it was observed that the milagro advance 9x35 screw broke while it was being tightened.It was not reported if there was a delay in the surgical procedure or if a spare device was available for use.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown but was noted to have occurred in 2019.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary
=
> the complaint device was received and inspected.The complaint can be confirmed.The device was received broken in 2 pieces.Under magnification, it was observed that the threads of the distal tip were worn.Anchor breakages such as in this case are typically due to off axis insertion, improper bone hole prep or leveraging during insertion.However, given the information provided we cannot discern a definitive root cause for the reported failure.A non-conformance search was conducted to investigate any defects identified during production that may contribute to the complaint condition.No non-conformance was identified for this part-lot number combination.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (01)10886705022304(10)l393304(17)200331.

Brand Name
MILAGRO ADVANCE SCREW 9X35MM
Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8218619
Report Number1221934-2019-55915
Device Sequence Number202655
Product Code HWC
UDI-Device Identifier10886705022304
UDI-Public10886705022304
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K123362
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue Number231826
Device Lot NumberL393304
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Initial Date Received by Manufacturer 01/03/2019
Supplement Date Received by Manufacturer02/14/2019
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1